Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 27, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 30, 2000, 1:20 PM EDT for Susquehanna County, Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 1:20 PM EDT (17:20 UTC)
- Expired
- Jul 30, 2000, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 301728 COR
FFWBGM
PAC115-131-302015-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
126 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA.
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 415 PM EDT.
* AT 110 PM EDT...SPOTTER REPORTS INDICATE THAT THUNDERSTORMS HAVE
PRODUCED RAINFALL AMOUNTS OF 3.5 SINCE 1000 AM NEAR LACEYVILLE.
RADAR ESTIMATES ALSO INDICATE VERY HEAVY RAIN WAS OCCURRING ACROSS
SUSQUEHANNA COUNTY PRODUCING 1 TO 2 INCHES OF RAINFALL. THE RAIN
WILL CONTINUE ACROSS THESE AREAS FOR THE NEXT 1 TO 2 HOURS AND
PRODUCE FLASH FLOODING.
EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL
CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS
AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED. MOVE TO HIGHER GROUND.
CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GRxOUND IMMEDIATELY.
LAT...LON 4163 7624 4146 7621 4154 7581 4165 7547
4190 7558
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:35 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 30, 9:35 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 935 AM EDT SUN JUL 30 2000 RADAR LOOP SHOWS BAND OF PCPN GRADUALLY PUSHING NORTH THROUGH THE CWA. MODEL SYNOPTIC FORCING IS A LITTLE BEHIND IN TIMING BUT OVERALL AREAL DEPICTION LOOKS OK. SYNOPTIC FORCING WEAKENS ONCE THIS BAND MOVES THROUGH BUT AIRMASS REMAINS UNSTABLE WITH MODIFIED KBUF SOUNDING COMING IN AROUND 1500 J/KG. WILL OPT TO RETAIN CAT POPS AND WORDING IN ANTICIPATION OF CONTINUED REDEVELOPMENT OF PCPN THROUGH OUT THE AFTERNOON. MODEL QPF SIGNIFICANTLY LOWER THAN YESTERDAY BUT WILL KEEP CURRENT FFA FOR BROOME COUNTY BASED ON ANTECEDENT CONDITIONS AND POSSIBILITY OF MORE LOCALIZED DOWNPOURS. NO A1DDITIONS TO FFA PLANNED ATTM. MAY THROTTLE TEMPS BACK JUST A TAD BUT WILL WAIT FOR LATEST READINGS JUST BEFORE ISSUANCE TO MAKE FINAL DETERMINATION. WORK ZONES SOON. .BGM...FFA...NYZ056 BROOME COUNTY SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:50 PM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| Jul 30, 4:04 PM EDT | Flash Flood Warning | BGM | Wyoming | 116 min |
| Jul 30, 6:08 PM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.